Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Anti depressants» his sex drive has vanished

(18 Posts)
Takealeafoutofyourownbook Fri 20-Jan-17 01:41:00

DP needed to start taking anti depressants, fair enough, think is his sex drive has vanished. I know I know... I understand believe me I have been on then myself.

Thing is is we were an active sexual couple, ( 4-6 times a week) have been from day one and because it's suddenly vanished, it's almost strange 😕 I miss the intimacy, the sexual connection, the love making.

As it's vanished so suddenly I've taken it a little personal, does he still fancy me? Is he sexually attracted to me? I have confronted DP regarding these issues and he reassures me its the medication.

I feel selfish sometimes 😐 I never get time to my self to 'sort myself out' and when he is just lying there all gorgeous I'm DYING to jump on him but learnt not to really mention it now due to the fear of rejection.

Takealeafoutofyourownbook Fri 20-Jan-17 01:42:09

Thing is*
Them*

Ehlana Fri 20-Jan-17 02:24:14

I suffer with this on Fluoxetine, many ADs are known for it. Which is he taking? Can be worth taking at night, we found this helps.

SadTrombone Fri 20-Jan-17 03:21:48

^seconded re taking at night (for fluoxetine and also citalopram)

kelj2 Fri 20-Jan-17 03:26:48

I'd take his word for it. I have absolutely no sex drive and am on antidepressants as well but I also have hormone issues contributing to the problem. But believe me I still love my husband more than ever and I still find him attractive but I just have absolutely no desire to have sex. In saying that though I still make sure that we have sex as I know it affects him. It's not as often as he'd like but still better than nothing. What antidepressants is he on? Some are worst than others in regards to sex drive so I would possibly send him back to the doctor and see if they can change it to one that has less affect on sex drive. It may not solve the problem but it may help it a little. As previous posters said fluoxetine is bad for it

ShatnersWig Fri 20-Jan-17 08:08:16

You've been on them yourself and know they can seriously kill your libido but you're taking it personally and confronted your DH about it who is probably feeling lousy enough?

How long has he been on them.

At the moment, I want to say yes you are being selfish and incredibly unempathetic if you've been there yourself.

katand2kits Fri 20-Jan-17 08:11:17

I wonder how he would feel about you "doing it yourself" next to him, and him joining in as much or as little as he likes, with no pressure to engage in full sex?

MsStricty Fri 20-Jan-17 08:16:31

Unfortunately this is a well-known side effect that appears to be deliberately under-played by the pharmaceutical companies. Not good for business. Having said that, ADs work well doing what they do for many people, so it's about making an informed decision.

AragornsManlyStubble Fri 20-Jan-17 08:45:24

I had this exact same thread on here two days ago. It's such a depressing situation. sad

IrianOfW Fri 20-Jan-17 10:47:19

I'm on citalopram and have been for years - my libido comes and goes but mainly goes sad. Didn't know about taking them at night - will try that.

If you've been there OP please try and understand - he probably won't be on them forever. You must KNOW it's not personal and it's not rejection - its the drugs.

Meanwhile I like the suggestion of 'sorting yourself' out in bed with no pressure on him to do anything and see if he gets interested.

Takealeafoutofyourownbook Fri 20-Jan-17 11:13:05

Thank you all for your replies. Yes I do feel I am being selfish and I'll work on that. I didn't know it was going to be a massive issue with me at the beginning of the course but it is unfortunately.

He takes sertraline, been taking them for around 6 weeks now.

I don't know why but I would feel quite uncomfortable if I was to go ahead and start 'sorting myself out' right next to him, I get the feeling of being disrespectful if I was to do that 😣

AragornsManlyStubble sorry to hear you are experiencing the same ❤

We did address taking them at night but the doctor advised no because they need to have an effect on him throughout the day, not when he is asleep 🤔

I'm not the pressure type of person believe me, I haven't added any to him, I have explained to him I completely understand, I've just vented to you guys a little. I have approached him and asked if he is in the mood and he has replied no, I softly say ok and give him a kiss, I think that's fair enough.

Happybunny19 Fri 20-Jan-17 11:45:13

Shatnerswig is absolutely right. I sympathise op with your frustration but you know why this is happening and you need to support your dp and put your needs to one side for as long as he is like this. Extra pressure from you could jeopardize his recovery. Your post does come across as extremely selfish.

Purplebluebird Fri 20-Jan-17 11:52:29

Okay so, one thing. The doctor is wrong - that's not how those pills work. They work over a longer period of time, not day by day like that. However many people struggle to get to sleep on them (I spoke to my psychiatrist last week). But he can try it and see how it goes.

Alternatively he can try some other ones, there are many to choose from. I understand your issue!

FetchezLaVache Fri 20-Jan-17 11:53:24

You say you understand, but then you say you're questioning whether he still finds you attractive and that you've "confronted" him about it, so are you sure you do? This is about him, he needs to get well. You maybe just need to a bit more make time for yourself. wink

FetchezLaVache Fri 20-Jan-17 11:55:16

PS Sertraline tends to be the "entry-level" AD, takes time for people to settle into them so if this continues, don't be afraid to get him to go back to the GP to try him on something else.

(FWIW they didn't affect my libido much at all, but we're all different...)

DonkeysDontRideBicycles Fri 20-Jan-17 12:23:17

Hope the treatment works but the side-effects can be difficult. As you say you have been on anti Ds yourself you probably know that and physical intimacy is ofc just one aspect of a loving relationship. It's not selfish to miss that side of things, only if you try and rush or guilt him.
Was he patient when you were on that medication?

BonnyScotland Fri 20-Jan-17 14:35:33

I take 5ml liquid fluexotine.. and my sex drive has gone through the roof .. after being dormant for many years... I am female ..

IceCat Fri 20-Jan-17 19:44:21

why was he depressed in the first place?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now